Translator Disclaimer
2017 Non-monogenity in a family of octic fields
István Gaál, László Remete
Rocky Mountain J. Math. 47(3): 817-824 (2017). DOI: 10.1216/RMJ-2017-47-3-817

Abstract

Let $m$ be a square-free integer, $m\equiv 2,3\pmod 4$. We show that the number field $K=\mathbb{Q} (i,\sqrt [4]{m})$ is non-monogene, that is, it does not admit any power integral bases of type $\{1,\alpha ,\ldots ,\alpha ^7\}$. In this infinite parametric family of Galois octic fields we construct an integral basis and show non-monogenity using congruence considerations only.

Our method yields a new approach to consider monogenity or to prove non-monogenity in algebraic number fields which is applicable for parametric families of number fields. We calculate the index of elements as polynomials dependent upon the parameter, factor these polynomials, and consider systems of congruences according to the factors.

Citation

Download Citation

István Gaál. László Remete. "Non-monogenity in a family of octic fields." Rocky Mountain J. Math. 47 (3) 817 - 824, 2017. https://doi.org/10.1216/RMJ-2017-47-3-817

Information

Published: 2017
First available in Project Euclid: 24 June 2017

zbMATH: 1381.11102
MathSciNet: MR3682150
Digital Object Identifier: 10.1216/RMJ-2017-47-3-817

Subjects:
Primary: 11R04, 11Y50

Rights: Copyright © 2017 Rocky Mountain Mathematics Consortium

JOURNAL ARTICLE
8 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.47 • No. 3 • 2017
Back to Top